|reaction to septra?
Oct 23, 2005
Doctor, I had about seven doses of Septra (pneumonia propholaxis)when I suddenly developed severe chill, fever of 103.5, sore throat, some itching and facial flush. No blisters or jaundice. Stopped after one day. I'm about to start drugs (Sustiva, 3TC, and Viread) and I stopped the Septra. I noticed your comments earlier. Anything you'd recommend before starting? Thanks.
| Response from Dr. Henry
I often try to avoid starting too many drugs at the same time which can result in rash reactions since it can be tough to sort out. For persons with a sulfa allergy (quite possible from your description) dapsone often is effective otherwise aerosilized pentamidine or Mepron can suffice. If you CD4 count is not that much below 200 then simply getting started on HIV treatment (hoping that the CD4 count quickly rebounds out of the range of risk for Pneumocystis=PCP) and carefully watching holding off on the PCP prophylaxis (considering what you just experienced) is also an option. Your HIV specialist is the best person to discuss the pros and cons of the various options open to you. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Rash After Rubbing Penis Sign Of HIV AIDS
- Painful Ejaculation After Anal Sex Without Condom Does It Mean I Have HIV
- Swollen Lymph Glands After Erotic Massage Worried I Have HIV
- Testicular Pain After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Tingling Lips After Touching Sperm Worried I Have HIV
- White Tongue After Licking Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.